Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 18, 2021Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 18, 2021, 3:54 AM EDT for Worcester County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 3:54 AM EDT (07:54 UTC)
Expired
Jul 18, 2021, 4:45 AM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS81 KBOX 180754
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
354 AM EDT Sun Jul 18 2021
 
CTZ003-004-MAZ004-005-010>012-026-180845-
Tolland CT-Windham CT-Northwest Middlesex County MA-
Southern Worcester MA-Central Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-
354 AM EDT Sun Jul 18 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 352 AM EDT, Doppler radar was tracking a strong thunderstorm over 
Brimfield, or 19 miles east of Springfield, moving northeast at 30 
mph.

Pea size hail, winds in excess of 30 mph and torrential rainfall 
will accompany this storm.

Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton,
Hudson, Westborough, Grafton, Concord, Sudbury, Holden, Southbridge,
Auburn, Northborough, Oxford, Clinton, Millbury, Charlton and Palmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying 
areas near small streams. Be especially cautious at night when it is 
much harder to see the dangers of flooding.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4199 7214 4220 7237 4264 7162 4243 7139
TIME...MOT...LOC 0752Z 230DEG 32KT 4214 7216 

$$

Belk

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:35 AM EDT, 19 minutes earlier.

Area forecast discussion, Jul 18, 3:35 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
335 AM EDT Sun Jul 18 2021

.SYNOPSIS...
Flash Flood Watch extended through 11PM this evening as
unsettled weather associated with a slow moving low-pressure
system continues. Our weather will remain unsettled into mid-week,
with temperatures averaging near normal and scattered showers
and thunderstorms at times. &&

.NEAR TERM /THROUGH TONIGHT/...
345 AM update...

Today

Mid-level low will continue to meander over the northeast for
the next 36-48 hours. As this occurs low-pressure at the
surface will slowly move eastward across southern New England
along with periods of showers and thunderstorms. Sufficient
moisture will remain in place this afternoon to the tune of 1.5
to 1.75" of PWAT. Additionally we'll continue to see instability
in the afternoon with surface based cape ranging from 1500 to
2000 J/Kg. Organized convection will once again be possible with
deep layer shear expected to exceed 30 knots during the
afternoon hours.

Isolated strong to severe thunderstorms will be a secondary
concern today to the risk for FLASH flooding. Western MA and
CT, which has already seen several inches of rainfall over the
past 12-24 hours will once again be vulnerable to flash flooding
this afternoon. Localized Probability Matched Mean
precipitation (LPMM) forecast from the HREF is painting a bulls
eye of 2-4 inches of rain across western MA by 8 pm tonight.
With already saturated soils, this amount of rainfall would
almost certainly exceed flash flood guidance. As a result we
have extended the FLASH flood watch that is currently in effect
through 11 PM this evening.

&&

.SHORT TERM /MONDAY/...
Tonight

Surface low continues to make it's way east over southern New
England with the associated cold front which will usher in
drier air at the mid-levels. However, we will continue to see
both overcast skies and lingering showers especially across
Western MA which will be located to the northwest of the warm
front. Seasonable overnight low temperatures in the mid-upper 60
across most of southern New England. The south coast on the
other hand will be a bit warmer (upper 60s to low 70s) as this
area is expected to remain in the warm sector overnight.

Monday

Upper-level trough axis and surface low finally shift east of southern
New England on Monday. These features will continue to produce
unsettled weather on Monday with scattered showers expected
throughout the day. Not expecting any heavy downpours as both
moisture and instability will be on the decline with PWATs
falling to 1.25 inches. Winds shift to the northwest behind the
surface cold front. Overcast skies during the day will generally
keep temperatures in the low 70s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Pattern remains unsettled till middle of next week.
* Potential for drier pattern by later in the work week.
* No big heat in the horizon.

On Tuesday, thunderstorm coverage becomes more scattered and
more confined to the interior before increasing again on
Wednesday as we await the arrival of a stronger cold front which
will serve as a 'kicker'. So for the first half of the work
week, expect continued unsettled weather pattern with muggy
conditions and even oppressive humidity.

For those of you tired of the unsettled pattern, there are
indications that we see a drier and cooler (slightly below normal to
near normal temps) towards the latter half of the work week. An
upper level trough will become increasingly anchored over our area.
Although this means that there could be diurnal showers and isolated
thunderstorms with a cold pool aloft, it seems that surface high
pressure will also be taking hold. In fact, both the CPC 6-10 and 8-
14 day outlook advertise good confidence of below normal
temperatures and below normal precipitation for Southern New
England. Height fields and temperature aloft (850mb and above) are
around 1 standard deviation below normal according to NAEFS
Situational Awareness Table. Both the GFS and EC show -15 to -16C H5
cold pool (10th percentile according to ALY SPC sounding
climatology) moving overhead, although there is some difference in
timing. While day-to-day synoptic and mesoscale details remain to be
ironed out (think northeasterly flow for areas along the Eastern MA
coast), the odds are we may get a taste of early fall towards later
next week, along with lower dew points to boot.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 12Z...Moderate confidence.

IFR/LIFR ceilings and visibilities overnight with showers and
thunderstorms moving across much of southern New England.

Sunday and Sunday Night

IFR ceilings linger into tomorrow with brief improvements to
MVFR possible during the early afternoon. VCSH and VCTS
tomorrow as well as another round of showers and thunderstorms
move through southern New England. More IFR and LIFR ceiling
Sunday night.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday Night: VFR.

Tuesday: VFR. Slight chance SHRA.

Tuesday Night: VFR. Chance SHRA.

Wednesday: VFR. Chance SHRA, slight chance TSRA.

Wednesday Night through Thursday: VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through Monday

SW winds increase to 10-15 kt over the southern waters with
seas remaining below SCA thresholds. Areas of dense fog will
mainly impact south coastal waters through this morning.
Scattered showers and thunderstorms this afternoon and evening.

/Outlook /Monday Night through Thursday/...

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Tuesday: Winds less than 25 kt. Patchy fog.

Tuesday Night: Winds less than 25 kt. Slight chance of rain
showers.

Wednesday: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.HYDROLOGY...

Heavy rainfall on Saturday afternoon resulted in a rapid rise of
the Mount Hope River which reached major flood stage for a
period of time. As a result of the flooding one road was washed
away. Another round of heavy precipitation is expected this
afternoon over the same area so we will be closely monitoring
our observations sites for any similar occurrences.

Flash flood watch has been extended through 11PM this evening.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through this evening for CTZ002>004.
MA...Flash Flood Watch through this evening for MAZ002>004-008>012.
RI...Flash Flood Watch through this evening for RIZ001-002.
MARINE...None.

&&

SYNOPSIS...Belk/RM
NEAR TERM...RM
SHORT TERM...RM
LONG TERM...RM
AVIATION...RM
MARINE...Belk/RM
HYDROLOGY...
Hazardous weather outlook, Jul 17, 4:34 PM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Sat Jul 17 2021

MAZ005>007-013>024-026-RIZ001>008-182045-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-MAZ004-012-182045-
Windham CT-Northern Worcester MA-Southern Worcester MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut and
central Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-003-MAZ002-003-008>011-182045-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
435 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-182045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 17, 11:17 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1117 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             CUMBERLAND              41.97N  71.46W
07/17/2021  M0.75 INCH       PROVIDENCE         RI   PUBLIC

0343 PM     FLOOD            LINCOLN                 41.92N  71.47W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE

0355 PM     TSTM WND DMG     POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
            ROAD

0420 PM     TSTM WND DMG     WILLINGTON              41.87N  72.27W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PINNEY HILL ROAD

0427 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            UTILLITY POLE AND WIRES DOWN ON ROCK AVE

0429 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
07/17/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON FRED JACKSON ROAD

0456 PM     TSTM WND DMG     WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON HAVELOCK ROAD

0500 PM     TSTM WND DMG     MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON CODFISH FALLS ROAD

0513 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
            POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET

0515 PM     HAIL             CLINTON                 42.42N  71.69W
07/17/2021  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0515 PM     FLOOD            MANSFIELD               41.83N  72.25W
07/17/2021                   TOLLAND            CT   AMATEUR RADIO

            SECTION OF RTE 44 CLOSED DUE TO FLOODING

0515 PM     TSTM WND DMG     CLINTON                 42.42N  71.69W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON A CAR ON PARKER STREET.

0521 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
            ROAD

0522 PM     HAIL             BERLIN                  42.38N  71.63W
07/17/2021  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

0524 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            WATER UP TO CAR WINDSHIELDS ON DALE STREET

0531 PM     FLASH FLOOD      EASTFORD                41.90N  72.08W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF PILFERSHIRE ROAD WASHED OUT

0605 PM     FLOOD            WORCESTER               42.27N  71.81W
07/17/2021                   WORCESTER          MA   AMATEUR RADIO

            5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
            STREET

0607 PM     FLOOD            EASTFORD                41.90N  72.08W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE

0611 PM     TSTM WND DMG     SEEKONK                 41.82N  71.33W
07/17/2021                   BRISTOL            MA   TRAINED SPOTTER

            TREE DOWN ON ARCADE AVE NEAR VALLEY STREET

0624 PM     FLOOD            PROVIDENCE              41.82N  71.42W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
            FLOODED AND IMPASSABLE

0630 PM     FLOOD            PROVIDENCE              41.82N  71.42W
07/17/2021                   PROVIDENCE         RI   AMATEUR RADIO

            FALLON AVE FLOODED AND IMPASSABLE

0643 PM     FLASH FLOOD      ASHFORD                 41.87N  72.12W
07/17/2021                   WINDHAM            CT   FIRE DEPT/RESCUE

            BRIDGE WASHED OUT ON CUSHMAN ROAD

0730 PM     FLASH FLOOD      POMFRET                 41.90N  71.97W
07/17/2021                   WINDHAM            CT   AMATEUR RADIO

            PARTIAL ROAD WASHOUT ON A SETION OF RTE 244

0955 PM     FLOOD            DEERFIELD               42.55N  72.60W
07/17/2021                   FRANKLIN           MA   AMATEUR RADIO

            RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
            DIRECTIONS

&&

EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716

Belk
Special weather statement, Jul 17, 11:37 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1137 PM EDT Sat Jul 17 2021

MAZ003-004-010-026-180415-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1137 PM EDT Sat Jul 17 2021

...LINE OF STRONG THUNDERSTORMS...

At 1137 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fitzwilliam to Athol to near New Salem.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Belchertown, Athol,
Winchendon, Lunenburg, Townsend, Templeton, Westminster, Ashburnham,
Barre, Hubbardston, Ashby, Hardwick, Shutesbury, Phillipston, Pelham
and Royalston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4271 7176 4257 7176 4232 7237 4253 7239
      4272 7229
TIME...MOT...LOC 0337Z 220DEG 32KT 4277 7218 4259 7223 4243 7229

BL
Special weather statement, Jul 18, 1:53 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
153 AM EDT Sun Jul 18 2021

CTZ002-003-MAZ004-010>012-180700-
Hartford CT-Tolland CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-
153 AM EDT Sun Jul 18 2021

...TORRENTIAL RAINFALL ...

At 153 AM EDT, Doppler radar was tracking a strong thunderstorm over
South Windsor, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Hartford, Manchester, East Hartford, Enfield, Glastonbury, Vernon,
Windsor, South Windsor, Bloomfield, Southbridge, Longmeadow,
Suffield, East Longmeadow, Ellington, Tolland, Wilbraham, Charlton,
Windsor Locks, Palmer and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4172 7256 4184 7275 4234 7221 4215 7194
TIME...MOT...LOC 0553Z 223DEG 28KT 4184 7260

Belk
Special weather statement, Jul 18, 2:22 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
222 AM EDT Sun Jul 18 2021

CTZ003-004-MAZ004-012-RIZ001-180715-
Tolland CT-Windham CT-Southern Worcester MA-Northern Worcester MA-
Northwest Providence RI-
222 AM EDT Sun Jul 18 2021

...TORRENTIAL RAINFALL ...

At 222 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Worcester, Shrewsbury, Mansfield, Windham, Grafton, Willimantic,
Killingly, Webster, Southbridge, Auburn, Burrillville, Northbridge,
Oxford, Uxbridge, Millbury, Charlton, Coventry, Dudley, Leicester and
Glocester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4167 7218 4171 7224 4170 7226 4179 7237
      4232 7178 4210 7150 4166 7215 4166 7216
TIME...MOT...LOC 0622Z 223DEG 31KT 4179 7222

Belk
Special weather statement, Jul 18, 2:59 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
259 AM EDT Sun Jul 18 2021

CTZ004-MAZ004-005-010>012-026-180800-
Windham CT-Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
259 AM EDT Sun Jul 18 2021

...TORRENTIAL RAINFALL ...

At 258 AM EDT, a strong thunderstorm was reported over Sturbridge, or
16 miles southwest of Worcester, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph may accompany this storm.

Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton,
Hudson, Holden, Southbridge, Auburn, Northborough, Oxford, Clinton,
Millbury, Charlton, Palmer, Spencer, Dudley, Leicester and Lunenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams. Be especially cautions at night when it is
harder to see the dangers of flooding.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4201 7204 4221 7232 4267 7177 4246 7145
TIME...MOT...LOC 0658Z 219DEG 27KT 4213 7207

Belk
Special weather statement, Jul 18, 3:54 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
354 AM EDT Sun Jul 18 2021

CTZ003-004-MAZ004-005-010>012-026-180845-
Tolland CT-Windham CT-Northwest Middlesex County MA-
Southern Worcester MA-Central Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Hampshire MA-
354 AM EDT Sun Jul 18 2021

...STRONG THUNDERSTORMS DEVELOPING...

At 352 AM EDT, Doppler radar was tracking a strong thunderstorm over
Brimfield, or 19 miles east of Springfield, moving northeast at 30
mph.

Pea size hail, winds in excess of 30 mph and torrential rainfall
will accompany this storm.

Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton,
Hudson, Westborough, Grafton, Concord, Sudbury, Holden, Southbridge,
Auburn, Northborough, Oxford, Clinton, Millbury, Charlton and Palmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams. Be especially cautious at night when it is
much harder to see the dangers of flooding.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4199 7214 4220 7237 4264 7162 4243 7139
TIME...MOT...LOC 0752Z 230DEG 32KT 4214 7216

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:54 PM EDTSpecial Weather StatementBOXHampden, Hampshire51 min
Jul 17, 10:38 PM EDTSpecial Weather StatementBOXFranklin, Hampshire52 min
Jul 17, 11:37 PM EDTSpecial Weather StatementBOXWorcester38 min
Jul 18, 2:48 AM EDTAreal Flood WarningBOXHampden, Hampshire, Worcester105 min
Jul 18, 2:59 AM EDTSpecial Weather StatementBOXWorcester61 min
Jul 18, 6:17 AM EDTAreal Flood WarningBOXFranklin3 hr
Jul 18, 6:22 AM EDTAreal Flood WarningBOXHampden, Hampshire, Worcester5 hr
Jul 18, 12:19 PM EDTAreal Flood WarningBOXHampden, Hampshire, Worcester21 hr
Jul 18, 1:40 PM EDTAreal Flood WarningBOXWorcester6 hr
Jul 18, 5:49 PM EDTSpecial Weather StatementBOXHampden56 min
Jul 18, 6:36 PM EDTSpecial Weather StatementBOXHampshire54 min
Jul 18, 7:11 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 17, 10:09 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region6 hr
Jul 18, 1:39 AM EDTAreal Flood WarningBOXCapitol Planning Region2 hr
Jul 18, 1:53 AM EDTSpecial Weather StatementBOX67 min
Jul 18, 2:22 AM EDTSpecial Weather StatementBOX53 min
Jul 18, 9:33 AM EDTAreal Flood WarningBOXCapitol Planning Region5 hr

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.